Alert archive / West Virginia / Flash Flood Warnings in 2022

Flash Flood Warning 93, NWS Charleston, WV

August 15, 2022Kanawha County, Putnam County, West Virginia

NWS Charleston, WV issued this flash flood warning at Aug 15, 2022, 2:56 AM EDT for Kanawha County, Putnam County, West Virginia. It was in force for 7 hr. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2022, 2:56 AM EDT (06:56 UTC)
Expired
Aug 15, 2022, 9:38 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Kanawha County, WV, Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 16 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:04 AM EDTFLASH FLOOD5 Nne Pratt, WVHIGH WATER ON GOOSE HOLLOW ROAD.
Aug 15, 3:18 AM EDTFLASH FLOOD2 Ese Nitro, WVHIGH WATER ON NEW GOFF MOUNTAIN ROAD.
Aug 15, 3:28 AM EDTFLASH FLOOD2 Ene Charleston, WVHIGH WATER ON LETART LANE.
Aug 15, 3:32 AM EDTFLASH FLOOD3 Nnw Charleston, WVHIGH WATER ALONG SUGAR CREEK DRIVE.
Aug 15, 3:33 AM EDTFLASH FLOOD4 Nnw Charleston, WVHIGH WATER ALONG SISSONVILLE DRIVE.
Aug 15, 3:46 AM EDTFLASH FLOOD1 N Charleston, WVHIGH WATER ON GARRISON AVENUE.
Aug 15, 3:46 AM EDTFLASH FLOOD1 Ne Coal Fork, WVHIGH WATER AT POINT LICK DRIVE AND POINT LICK TERRACE.
Aug 15, 3:49 AM EDTFLASH FLOODCharleston, WVHIGH WATER AT SPRING STREET AND BULLITT STREET.
Aug 15, 4:00 AM EDTFLASH FLOODCampbells Creek, WVVIA SOCIAL MEDIA PHOTOS, SEVERAL ROADS, HOMES, AND VEHICLES FLOODED IN AND AROUND CAMPBELLS CREEK. TIME BASED ON CONSENSUS OF FIRST REPORTS.
Aug 15, 4:16 AM EDTFLASH FLOOD2 Ene Charleston, WVHIGH WATER REPORTED ALONG GREENBRIER STREET.
Aug 15, 5:00 AM EDTHEAVY RAIN 4.23 Ne Charleston, WVASOS STATION KCRW CHARLESTON AIRPORT. FELL BETWEEN 11 PM AND 5 AM. 4.44 INCHES 24 HOUR TOTAL.
Aug 15, 6:40 AM EDTFLASH FLOOD2 Ne Coal Fork, WVPICTURE SHOWING VEHICLES INUNDATED UP TO ROOF ALONG CAMPBELLS CREEK.
Aug 15, 6:40 AM EDTFLASH FLOOD2 Ne Coal Fork, WVVIDEO SHOWING CAMPBELLS CREEK DRIVE FLOODED WITH RUSHING WATERS.
Aug 15, 7:00 AM EDTHEAVY RAIN 4.42 E Charleston, WV24 HOUR MEASURED PRECIP.
Aug 15, 8:00 AM EDTHEAVY RAIN 2.22 Ese Charleston, WV24 HOUR MEASURED PRECIP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 6.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2022-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2022-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

739 
WGUS51 KRLX 150656
FFWRLX
WVC039-079-151100-
/O.NEW.KRLX.FF.W.0093.220815T0656Z-220815T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
256 AM EDT Mon Aug 15 2022

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Central Kanawha County in central West Virginia...
  Central Putnam County in western West Virginia...

* Until 700 AM EDT.

* At 256 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. Between 1 and 2 inches of rain have fallen. 
  Additional rainfall amounts of 0.5 to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Charleston, Nitro, Winfield, Jefferson, South Charleston, St. 
  Albans, Dunbar, Hurricane, Sissonville, Montgomery, Marmet, Belle, 
  Cedar Grove, Poca, East Bank, Glasgow, Smithers, Pratt, Coal Fork 
  and Pinch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3843 8199 3853 8193 3851 8164 3831 8125
      3826 8123 3818 8132 3818 8133 3817 8133
      3815 8134

FLASH FLOOD...RADAR INDICATED

$$

JLB
4 follow-up statements
170 
WGUS71 KRLX 150813
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
413 AM EDT Mon Aug 15 2022

WVC039-079-151100-
/O.CON.KRLX.FF.W.0093.000000T0000Z-220815T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-Putnam WV-
413 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING 
FOR CENTRAL KANAWHA AND CENTRAL PUTNAM COUNTIES...

At 413 AM EDT, local law enforcement reported heavy rain has 
resulted in flash flooding across the warned area. Between 1.5 and 3 
inches of rain have fallen. Additional rainfall amounts of 0.5 to 1 
inch are possible in the warned area. Flash flooding is already 
occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Charleston, Nitro, Winfield, Jefferson, South Charleston, St. 
  Albans, Dunbar, Hurricane, Sissonville, Montgomery, Marmet, Belle, 
  Cedar Grove, Poca, East Bank, Glasgow, Smithers, Pratt, Coal Fork 
  and Pinch.

Local law enforcement has reported water inundation to homes and 
high water across multiple roadways in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3843 8199 3853 8193 3851 8164 3831 8125
      3826 8123 3818 8132 3818 8133 3817 8133
      3815 8134

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
663 
WGUS71 KRLX 151035
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
635 AM EDT Mon Aug 15 2022

WVC079-151045-
/O.CAN.KRLX.FF.W.0093.000000T0000Z-220815T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Putnam WV-
635 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL PUTNAM COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3829 8167 3844 8151 3831 8125 3826 8123
      3825 8124 3822 8128 3818 8132 3818 8133
      3817 8133 3815 8134

$$

WVC039-151100-
/O.CON.KRLX.FF.W.0093.000000T0000Z-220815T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-
635 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING 
FOR EAST CENTRAL KANAWHA COUNTY...

At 635 AM EDT, local law enforcement reported flash flooding as a 
result of heavy rainfall. Between 2 and 5 inches of rain fell across 
the warned area. Flash flooding is already occurring.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Law enforcement reported.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Charleston, Montgomery, Marmet, Belle, Cedar Grove, East Bank, 
  Glasgow, Pratt, Coal Fork, Pinch, Elkview, Powellton, Handley and 
  Pond Gap.

Local law enforcement has reported water inundation to homes and 
high water across multiple roadways in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3829 8167 3844 8151 3831 8125 3826 8123
      3825 8124 3822 8128 3818 8132 3818 8133
      3817 8133 3815 8134

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
688 
WGUS51 KRLX 151042
FFWRLX
WVC039-151400-
/O.EXT.KRLX.FF.W.0093.000000T0000Z-220815T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
642 AM EDT Mon Aug 15 2022

The National Weather Service in Charleston has extended the

* Flash Flood Warning for...
  East Central Kanawha County in central West Virginia...

* Until 1000 AM EDT.

* At 642 AM EDT, local law enforcement reported flash flooding 
  across the warned area. Between 2 and 5 inches of rain have fallen 
  and flash flooding is already occurring.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Law enforcement reported.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Charleston, Montgomery, Marmet, Belle, Cedar Grove, East Bank, 
  Glasgow, Pratt, Coal Fork, Pinch, Elkview, Powellton, Handley and 
  Pond Gap.

Local law enforcement has reported water inundation to homes and 
high water across multiple roadways in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Report flooding to the National Weather Service by calling toll 
free, 800 401 9535, when you can do so safely.

&&

LAT...LON 3829 8167 3844 8151 3831 8125 3826 8123
      3825 8124 3822 8128 3818 8132 3818 8133
      3817 8133 3815 8134

FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

JLB
504 
WGUS71 KRLX 151338
FFSRLX

Flash Flood Statement
National Weather Service Charleston WV
938 AM EDT Mon Aug 15 2022

WVC039-151348-
/O.CAN.KRLX.FF.W.0093.000000T0000Z-220815T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kanawha WV-
938 AM EDT Mon Aug 15 2022

...FLASH FLOOD WARNING FOR EAST CENTRAL KANAWHA COUNTY HAS BEEN 
REPLACED WITH A FLOOD WARNING...

LAT...LON 3829 8147 3832 8142 3828 8129 3826 8123
      3825 8124 3823 8126 3822 8128 3818 8133
      3819 8133 3821 8137

$$

ARJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:01 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 15, 2:01 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
201 AM EDT Mon Aug 15 2022

.SYNOPSIS...
Surface low pressure crosses tonight into Monday bringing
showers and isolated storms. Some isolated high water issues may
be possible heading into daybreak Monday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 200 AM Monday...

Banded rain showers are noted along an east to west line
crossing Charleston early this morning. A few of the showers are
producing rainfall between 1 to 2 inches. The area of rain will
likely persist overnight with a slow southward shift. Rain
showers will likely develop farther to the northeast across the
mountains toward Elkins during the morning hours as a trough
axis extends from the southwest.

As of 600 PM Sunday...
Dropped hourly temperatures a few degrees area wide as not as
warm as previously forecast. Otherwise, no changes necessary.

As of 122 PM Sunday...

For this afternoon and into the early evening, light to
moderate rainshowers with a few embedded thunderstorms will
continue to transit the area. While bulk shear is sitting at
30-35KTs, a combination of significant cloud cover and the
aforementioned rain will limit our ability to destabilize
surface parcels in a widespread fashion. Wouldn't be out of the
question for some breaks to sunshine to yield some locally
higher instability for a couple stronger storms with damaging
wind gusts and locally very heavy rain as the main threats.

A closed surface low over IL/IN at this hour will slowly drift east-
southeast this afternoon and tonight, becoming centered over SW VA
by daybreak Tuesday. At H300, a 60-80KT jet streak will occupy a
similar area providing forcing for ascent for precipitation amidst
precipitable water values between 1.4 and 1.6 inches and deep, but
weak conditionally unstable profiles. This should yield efficient
rainfall production in the zone of maximum forcing producing perhaps
1 to 2 inches of rainfall through Monday morning across a relatively
narrow swath across the southeastern half of the forecast area.
While 3/6hr flash flood guidance has recovered over the last several
days of mostly dry weather to 2/2.5 inches across much of this
region respectively, could see some localized high water issues
emerging by daybreak Monday if rates are sufficiently high. Given
the aforementioned recovery in soil conditions and in collaboration
with RNK, will continue to just highlight these area in the HWO.

During the day Monday some showers will linger in the morning, but
the stronger forcing for ascent will exit south shortly after
daybreak. As the surface warms into the mid to upper 70s Monday
afternoon, additional pop-up showers and storms will be possible.
Central guidance widespread PoPs over the mountains for Monday
afternoon did seem a little overdone, and have capped them at
scattered to numerous for now.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
As of 230 PM Sunday...

On Tuesday an upper-level disturbance continues to wobble over the
northeastern CONUS. Subsequently, this will provide our region with
a trough pattern that will support some active weather Tuesday
afternoon. Any residual precipitation will be shutting off from west
to east early Tuesday evening as Monday's surface low moves out of
our area. Temperatures are not forecasted to be as warm as we have
seen the previous weeks so CAPE values are looking to be minimal.
Any showers and thunderstorms that form will likely be more of a
garden variety.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 230 PM Sunday...

A low pressure that has been sitting over New England on Wednesday,
will finally lift off to the northeast on Thursday and by Friday
well into Canada. Wednesday through Friday will be seasonal with
temps in the upper 70s and lower 80s. 70s and 60s in the higher
elevations. Showers and storms are possible each afternoon.

Will have to watch Saturday and Sunday as another low forms over the
Great Lakes and tracks towards our region. At this time the models
are not in agreement over its placement. This could bring a return
of some unsettled weather over the weekend.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 200 AM Monday...

LIFR and IFR conditions are expected across mountain locations
through morning, with IFR and MVFR elsewhere. VFR conditions
are expected briefly away from the mountains late morning
through the afternoon, however there is much uncertainty as a
mid level trough may limit improvement during the afternoon. The
mid level trough will support thunderstorm activity from HTS to
EKN south. MVFR or lower skies and visibilities redevelop later
this evening and overnight as low pressure depresses the
region. Light winds become variable up to 5 kt later this
morning as a trough axis stalls from eastern Kentucky to the
northeastern mountains of West Virginia.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE: Low.

ALTERNATE SCENARIOS: Extent of low stratus and fog overnight
could vary from the forecast. Thunderstorm timing and placement
may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                              MON 08/15/22
UTC 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
EDT 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
CRW CONSISTENCY  L    L    L    M    M    M    M    L    M    H    H    H
HTS CONSISTENCY  M    M    M    L    L    H    H    M    M    H    H    H
BKW CONSISTENCY  H    H    L    M    M    L    M    H    H    H    M    H
EKN CONSISTENCY  M    L    L    L    L    L    M    L    M    H    H    H
PKB CONSISTENCY  H    L    L    L    L    L    L    M    H    L    M    H
CKB CONSISTENCY  M    H    L    L    L    L    M    H    M    H    H    H

AFTER 06Z TUESDAY...
IFR fog possible Tuesday and Wednesday morning.
Brief IFR in thunderstorms on Tuesday afternoon.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...LTC/JP
NEAR TERM...KH/JP/SL
SHORT TERM...KH/LTC
LONG TERM...KH/LTC
AVIATION...KH
Hazardous weather outlook, Aug 14, 1:38 PM EDT, 13 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
138 PM EDT Sun Aug 14 2022

WVZ008-013>020-025>032-034-039-040-515>526-151745-
Jackson WV-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun-Ritchie-
Doddridge-Logan-Boone-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-
Wyoming-Upshur-Barbour-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Northwest Webster-Southeast Webster-
Northwest Pocahontas-Southeast Pocahontas-Northwest Randolph-
Southeast Randolph-
138 PM EDT Sun Aug 14 2022

This Hazardous Weather Outlook is for portions of central West
Virginia, northeast West Virginia, northern West Virginia,
southeast West Virginia and southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected to develop today and tonight.
A few stronger storms may produce locally heavy rainfall which could
cause water issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

VAZ003-004-WVZ024-033-151745-
Dickenson-Buchanan-Mingo-McDowell-
138 PM EDT Sun Aug 14 2022

This Hazardous Weather Outlook is for southwest Virginia and
southern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Showers and thunderstorms are expected to develop today and tonight.
A few stronger storms may produce gusty wind and locally heavy
rainfall which could cause water issues.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-151745-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-Wood-
Pleasants-Tyler-
138 PM EDT Sun Aug 14 2022

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and portions of northern West Virginia and western West
Virginia.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, Aug 14, 9:50 PM EDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
950 PM EDT Sun Aug 14 2022

VAZ003-004-150230-
Dickenson VA-Buchanan VA-
950 PM EDT Sun Aug 14 2022

...Strong thunderstorms will impact portions of Dickenson and
southwestern Buchanan Counties through 1030 PM EDT...

At 950 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rockhouse to near Payne Gap. Movement was
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clintwood, Grundy, Haysi, Davenport, Breaks Interstate, John
Flannagan Lake, Trammel, Clinchco, Nora, Vansant, McClure and
Oakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3697 8237 3702 8248 3713 8255 3720 8255
      3724 8245 3727 8235 3735 8224 3723 8188
      3712 8198 3713 8199 3712 8201 3708 8202
      3705 8205 3704 8208 3705 8210 3704 8212
      3704 8217 3699 8226 3700 8229 3696 8235
TIME...MOT...LOC 0150Z 299DEG 25KT 3734 8248 3711 8268

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Kredensor
Special weather statement, Aug 14, 10:57 PM EDT, 3 hours 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
1057 PM EDT Sun Aug 14 2022

OHZ086-WVZ007-014-150400-
Gallia OH-Mason WV-Putnam WV-
1057 PM EDT Sun Aug 14 2022

...Thunderstorms with heavy rain will impact portions of southern
Gallia, southwestern Mason and Putnam Counties through MIDNIGHT
EDT...

At 1055 PM EDT, Doppler radar was tracking a strong thunderstorm near
Buffalo, or 12 miles west of Winfield, moving southeast at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nitro, Winfield, Eleanor, Buffalo, Poca, Teays Valley, Bancroft,
Gallopolis Ferry, Fraziers Bottom and Ashton.

This includes Interstate 64 in West Virginia between mile markers 36
and 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Turn around, don't drown!

&&

LAT...LON 3882 8229 3858 8175 3852 8175 3850 8173
      3847 8172 3840 8190 3852 8212 3859 8222
      3860 8226 3865 8236 3868 8236 3868 8241
      3870 8245
TIME...MOT...LOC 0255Z 298DEG 14KT 3859 8209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kredensor

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 10:57 PM EDTSpecial Weather StatementRLXPutnam63 min
Aug 15, 3:59 AM EDTFlash Flood WarningRLXFayette, Nicholas3 hr
Aug 15, 4:26 AM EDTFlood WatchRLXFayette, McDowell, Nicholas, Pocahontas, Raleigh, Randolph and 2 more95 min
Aug 15, 5:03 AM EDTFlash Flood Warning Considerable damage threatRLXFayette5 hr
Aug 15, 6:01 AM EDTFlood WatchRLXFayette, McDowell, Nicholas, Pocahontas, Raleigh, Randolph and 2 more15 hr
Aug 15, 9:38 AM EDTAreal Flood WarningRLXKanawha5 hr
Aug 15, 10:21 AM EDTAreal Flood WarningRLXFayette4 hr
Aug 15, 6:30 PM EDTSpecial Weather StatementRLXRandolph60 min

Nearby

Flash Flood Warnings in West Virginia, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.